Police have issued a warning about "harmful" batches of heroin following the deaths of a man and woman in Hartlepool.
The man, who was 34, died on Sunday - and officers at Cleveland Police believe his death is linked to heroin, which could have been laced with fentanyl or carfentanyl.
The 30-year-old woman lost her life on Tuesday after being critically ill in hospital.
The force said that the deaths illness can only be "100% linked" with heroin once toxicology reports are received - but a warning has been issued to drug users across the borough about harmful batches of heroin which could potentially be circulating.
What is fentanyl?
Fentanyl is in the opiod family of drugs, and is often used together with other medications for anesthesia.
Medically, it can be given by injection as a nasal spray, via a patch on the skin or in the mouth.
It is also used as a recreational drug, and mixed with heroin or cocaine.
Fentanyl is categorised as a Class A drug in the UK.
What are its side effects?
The drug is said to work rapidly, with its effects only lasting for an hour or two.
Vomiting, constipation and hallucinations are only some of the side effects of the drug - while more serious ones include decreased breathing, low blood pressure or addiction.
Fentanyl's potency is 100 times that of street heroin while carfentanyl, a similar drug, is 100 times more potent than that.
Where else might I have heard of it?
Musician Prince died in Apriil 2016 - and following his death, fentanyl was among the substances identified in pills recovered from the star's home.
A report released later in 2016 said that the singer had taken a "toxic" amount of the drug.
*Anyone who has any information about drugs activity in their local area is asked to contact Cleveland Police on 101.
*Information can also be given anonymously to the independent Crimestoppers charity on 0800 555 111 or www.crimestoppers-uk.org.